MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Unspecified Eye / Vision Problem (4471); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has not been returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints in the reported lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health professional reported a patient with suboptimal vision following intraocular lens implant.The patient reported that the vision decreased after surgery.Additional information is requested.
 
Event or Problem Description
Additional information was received reporting that patient had vitreous clouding which may partly explain vision.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received, the patient is seeking an additional opinion.
 
Additional Manufacturer Narrative
Additional information provided in b.5.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received reporting, that the lens was explanted.
 
Additional Manufacturer Narrative
Information was provided, that lens with 18.5 diopter was replaced with a monofocal lens.Surgeon also indicated, that they had seen some vitreous clouding, which may partly explain vision issue.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned in a vial with liquid.One haptic is broken-gusset area.The optic is cut into two pieces.Power and resolution testing could not be conducted due to the optic damage.The product history records were reviewed and documentation indicated the product met release criteria.The powerpoint photos provided were reviewed by a director of global quality customer affairs (gqca).Anterior segment tomography: three images provided are unremarkable.Ocular coherence tomography: od: moderately blurry images demonstrating foveal and perifoveal retinal thickening.(b)(6) 2021 image demonstrates a focal area of possible hypoplasia of the retinal pigment epithelium with overlying outer nuclear layer fibrosis.Single-piece, posterior chamber iol clear and well centered in both pictures.No evident anomalies were identified in either picture.The product investigation could not identify a root cause for the reported complaint.The lens was returned in pieces.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that company lens with 18.5 diopter was replaced with a monofocal lens.Surgeon also indicated that they had seen some vitreous clouding, which may partly explain vision issue.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Corrected information provided in h.6, result code 3211 was not captured in previous smdr sent.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Information was provided that company lens with, 18.5 diopter was replaced with a monofocal lens.Surgeon also indicated that they had seen some vitreous clouding, which may partly explain vision issue.

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11516553
Report Number1119421-2021-00582
Device Sequence Number4046926
Product Code POE
UDI-Device Identifier00380652421201
UDI-Public00380652421201
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberDFT015
Device Lot Number12728744
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2021
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer03/22/2021
05/27/2021
06/23/2021
08/30/2021
09/22/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date04/12/2021
06/18/2021
07/20/2021
09/21/2021
10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DIAZEPAM 5 MG; DICLOABAK (4 WEEKS); OXYBUPROCAINE / PROVIDION IODINE; TOBRADEX (4 WEEKS); TROPICAMIDE / PHENYLEFRINE
Outcome Attributed to Adverse Event Other; Required Intervention;